Facebook Pixel

Question regarding Next Choice One Dose side effects

By January 14, 2015 - 7:48am
Rate This

Hello- I took Next Choice One Dose on December 21st. I had intercourse on November 19th and he came. We also messed around on the 21st early morning but he couldn't perform and he didn't really have it near my vagina but he doesn't remember. Just in case, I took the next dose that day. My cycle ended on the 17th. 4 days after taking the pill I started to bleed and that last about 4 days. I saw that can be a side effect. I always have 27 to 28 day cycles so now my period is off being that it is January 14th and I was supposed to get my period. (on day 4 of no period). I took a pregnancy test on Monday and it was negative. Does that mean my period is coming? I have really bad bloating and cramps. Just not signs of period yet.

Add a Comment4 Comments

Also, my husband and I weren't just ready to try for a baby when I took Next Choice but we will soon be ready. Will I have troubles trying to conceive?

January 14, 2015 - 3:03pm
Guide (reply to em625)

Hello em625,

You should not have any negative effects on becoming pregnant because you took Next Choice.


January 15, 2015 - 10:40am

yes sorry I did mean I had unprotected sex on the 19th and took the pill on the 21st.

Thank you for your help. I just have a lot of bloating and cramps right now that are kind of hard not to ignore. I hope my period comes soon. Otherwise should I take another pregnancy now or wait?

January 14, 2015 - 11:07am

Hello em625

Welcome to EmpowHER and thank you for your question.

Did you mean to say that you had unprotected sex on December 19?
And you took Next Choice One Dose on December 21.

Usually, two tablets are taken at once. Or you take one tablet then take the second tablet 12 hours later. Next Choice One Dose is most effective if taken within 72 hours of unprotected sex.

The amount of menstrual flow and the timing of your next period may be irregular as a side effect of the pill. Since you had vaginal bleeding that lasted four days, I think the pill was effective.

If you do not get a period in January, contact your physician.


January 14, 2015 - 9:47am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!